Alert archive / Kansas / Red Flag Warnings in 2025

Red Flag Warning 4, NWS Wichita, KS

March 17, 202526 counties in Kansas

NWS Wichita, KS issued this red flag warning at Mar 17, 2025, 3:57 PM CDT for 26 counties in Kansas. It took effect at Mar 18, 2025, 11:00 AM CDT. It was in force for 20 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 17, 2025, 3:57 PM CDT (20:57 UTC)
In effect from
Mar 18, 2025, 11:00 AM CDT
Expired
Mar 19, 2025, 7:00 AM CDT
In force
20 hr
Issued by
NWS Wichita, KS
All 26 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 12:07 AM CDTNON-TSTM WND GST 601 Wsw Whitewater, KS
Mar 19, 12:41 AM CDTNON-TSTM WND GST 62Russell Airport, KS
Mar 19, 2:47 AM CDTNON-TSTM WND GST 66Russell Airport, KS
Mar 19, 4:16 AM CDTNON-TSTM WND GST 551 Wsw Chanute, KSASOS station KCNU Chanute Martin Johnson Airpt.
Mar 19, 5:09 AM CDTBLIZZARDRussell Airport, KSBlizzard conditions likely beginning in Russell County. ASOS reports 40-knot wind gusts with quarter-mile visibility, KWCH reports similar conditions at Bunker Hill, and KDOT cams show conditions quickly deteriorating.
Mar 19, 6:30 AM CDTSNOW 13 Ese Dorrance, KSKWCH reports 1/2 to 3/4 of an inch of slushy accumulation on roads. Close to 2 inches in protected areas under bridges. Estimated 1 inch of snow accumulation so far based on report.
Mar 19, 6:49 AM CDTNON-TSTM WND GST 60Russell Airport, KSASOS station KRSL Russell Municipal Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 9.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 215 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2765 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
215 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

182 
WWUS83 KICT 172057
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
357 PM CDT Mon Mar 17 2025


KSZ049-051>053-067>072-082-083-091>096-098>100-181200-
/O.UPG.KICT.FW.A.0002.250318T1600Z-250319T0300Z/
/O.NEW.KICT.FW.W.0004.250318T1600Z-250319T0300Z/
/O.CON.KICT.FW.W.0003.000000T0000Z-250318T0200Z/
Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood-
Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-
Neosho-Chautauqua-Montgomery-Labette-
357 PM CDT Mon Mar 17 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR SOUTH CENTRAL, SOUTHEAST AND
PARTS OF CENTRAL KANSAS... 

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR ALL OF CENTRAL, SOUTH CENTRAL
AND SOUTHEAST KANSAS...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from 11 AM to 10 PM CDT Tuesday. The Fire Weather Watch is no
longer in effect.

* Extreme Grassland Fire Danger...

* Extreme Grassland Fire Danger for Today and likely again on 
  Tuesday...

* Winds...South 25 to 35 mph with gusts up to 45 mph.

* Relative Humidity...As low as 17 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become very difficult or impossible to control. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ032-033-047-048-050-181200-
/O.UPG.KICT.FW.A.0003.250318T1600Z-250319T0300Z/
/O.NEW.KICT.FW.W.0004.250318T1600Z-250319T0300Z/
Russell-Lincoln-Barton-Ellsworth-Rice-
357 PM CDT Mon Mar 17 2025

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 10 PM CDT TUESDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR CENTRAL KANSAS...

The National Weather Service in Wichita has issued a Red Flag
Warning for extreme grassland fire danger, which is in effect
from 11 AM to 10 PM CDT Tuesday. The Fire Weather Watch is no
longer in effect.

* Extreme Grassland Fire Danger...

* Extreme Grassland Fire Danger likely on Tuesday...

* Winds...Southwest 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 12 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become very difficult or impossible to control. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures
can contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
6 follow-up statements
262 
WWUS83 KICT 180913
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
Issued by National Weather Service Topeka KS
413 AM CDT Tue Mar 18 2025

.

KSZ032-033-047>053-067>072-082-083-091>096-098>100-190230-
/O.CON.KICT.FW.W.0004.250318T1600Z-250319T0300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-
Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-
Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-
Labette-
413 AM CDT Tue Mar 18 2025

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR DRY
FUELS AND HIGH WINDS...

* Extreme Grassland Fire Danger...

* Extreme Grassland Fire Danger likely on Tuesday...

* Winds...South 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 15 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become very difficult or impossible to control. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
142 
WWUS83 KICT 181918
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
Issued by National Weather Service Topeka KS
218 PM CDT Tue Mar 18 2025

.

KSZ052-053-067>072-082-083-091>096-098>100-191000-
/O.EXT.KICT.FW.W.0004.000000T0000Z-250319T1200Z/
Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
218 PM CDT Tue Mar 18 2025

...RED FLAG WARNING NOW IN EFFECT UNTIL 7 AM CDT WEDNESDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR SOUTH CENTRAL AND SOUTHEAST
KANSAS...

* Extreme Grassland Fire Danger...

* Extreme Grassland Fire Danger likely on Through Tonight...

* Winds...South 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 18 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become very difficult or impossible to control. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ032-033-047>051-190300-
/O.CON.KICT.FW.W.0004.000000T0000Z-250319T0300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-
218 PM CDT Tue Mar 18 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR CENTRAL KANSAS...

* Extreme Grassland Fire Danger...

* Extreme Grassland Fire Danger likely into This Evening...

* Winds...South 10 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 12 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become very difficult or impossible to control. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
839 
WWUS83 KICT 190014
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
714 PM CDT Tue Mar 18 2025

.

KSZ032-033-047>051-190300-
/O.CON.KICT.FW.W.0004.000000T0000Z-250319T0300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-
714 PM CDT Tue Mar 18 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR CENTRAL KANSAS...

* Extreme Grassland Fire Danger...

* Extreme Grassland Fire Danger likely into This Evening...

* Winds...South 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 11 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become very difficult or impossible to control. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$

KSZ052-053-067>072-082-083-091>096-098>100-191200-
/O.CON.KICT.FW.W.0004.000000T0000Z-250319T1200Z/
Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
714 PM CDT Tue Mar 18 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY
FOR EXTREME GRASSLAND FIRE DANGER FOR SOUTH CENTRAL AND SOUTHEAST 
KANSAS...

* Extreme Grassland Fire Danger...

* Extreme Grassland Fire Danger likely on Through Tonight...

* Winds...Southwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 21 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become very difficult or impossible to control. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
822 
WWUS83 KICT 190303
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
1003 PM CDT Tue Mar 18 2025


KSZ032-033-047>051-190415-
/O.EXP.KICT.FW.W.0004.000000T0000Z-250319T0300Z/
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-
1003 PM CDT Tue Mar 18 2025

...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER ACROSS NORTH CENTRAL KANSAS...

While there is potential for conditions to remain elevated, the
threat should diminish with an approaching cold front. Strong
winds are expected behind the front with gusts of 50 to 60 mph
overnight.


$$

KSZ052-053-067>072-082-083-091>096-098>100-191200-
/O.CON.KICT.FW.W.0004.000000T0000Z-250319T1200Z/
Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
1003 PM CDT Tue Mar 18 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT WEDNESDAY
FOR EXTREME GRASSLAND FIRE DANGER FOR SOUTH CENTRAL AND SOUTHEAST
KANSAS...

* Extreme Grassland Fire Danger...

* Extreme Grassland Fire Danger likely through tonight...

* Winds...Southwest 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 22 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become very difficult or impossible to control. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
213 
WWUS83 KICT 190753
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
253 AM CDT Wed Mar 19 2025

KSZ052-053-067>072-082-083-091>096-098>100-191200-
/O.CON.KICT.FW.W.0004.000000T0000Z-250319T1200Z/
Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
253 AM CDT Wed Mar 19 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING
FOR EXTREME GRASSLAND FIRE DANGER FOR SOUTH CENTRAL AND SOUTHEAST
KANSAS...

* Extreme Grassland Fire Danger...

* Extreme Grassland Fire Danger likely through this morning...

* Winds...Southwest 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 19 percent.

* Impacts... Any fires that develop will likely spread quickly 
  and become very difficult or impossible to control. Outdoor 
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

Please advise the appropriate officials or fire crews in the
field of this fire weather product.

&&

$$
908 
WWUS83 KICT 191151
RFWICT

URGENT - FIRE WEATHER MESSAGE
National Weather Service Wichita KS
651 AM CDT Wed Mar 19 2025

KSZ052-053-067>072-082-083-091>096-098>100-191300-
/O.EXP.KICT.FW.W.0004.000000T0000Z-250319T1200Z/
Marion-Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-
Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-
Montgomery-Labette-
651 AM CDT Wed Mar 19 2025

...RED FLAG WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING FOR
EXTREME GRASSLAND FIRE DANGER FOR SOUTH CENTRAL AND SOUTHEAST
KANSAS...

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 17, 3:26 PM CDT, 31 minutes earlier. Its key messages:

  • Warm and breezy with extreme grassland fire danger on Tuesday.
  • A powerful storm system arrives late Tuesday night into Wed morning bringing impactful winter weather and brief blizzard conditions along with very strong/damaging winds.
  • Quiet with seasonably mild temperatures expected for the end of the week.
Area forecast discussion, Mar 17, 3:26 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
326 PM CDT Mon Mar 17 2025

.KEY MESSAGES...

- Warm and breezy with extreme grassland fire danger on Tuesday.

- A powerful storm system arrives late Tuesday night into Wed
  morning bringing impactful winter weather and brief blizzard
  conditions along with very strong/damaging winds.

- Quiet with seasonably mild temperatures expected for the end
  of the week.

&&

.DISCUSSION...
Issued at 317 PM CDT Mon Mar 17 2025

A mid/upper ridge was impacting much of the central CONUS bringing
mild and tranquil weather to the area although breezy southerly
winds were impacting much of the area. This will persist through
tomorrow although we see much more wind in the column on Tue leading
to more widespread fire weather concerns. Much above normal
temperatures are expected over the region on Tue with highs
climbing into the 80s for most areas. A record high temperature
is likely at Russell with another record high or two possible
across the forecast area.

A vigorous mid/upper trough is progged to emerge from the Rockies
late Tue arriving over the high plains of western Kansas around
midnight. Ahead of this system, strong southerly flow will keep the
pbl well-mixed and very mild while a sharp contrast is anticipated
with the arrival of a cold front. This front may be slow to arrive
in far southeast KS and temperatures were trended much higher over
that area. Very strong and damaging northwest winds of 60-65 mph are
expected to develop in the wake of the cold front late Tue night
while developing eastward across the area during the day on
Wednesday as the vigorous mid/upper trough lifts northeastward into
the Middle Mississippi Valley area. The high wind watch will be
expanded slightly eastward to include the Flint Hills area. Rain is
expected to transition to snow with the biggest impacts expected
along and north of the I-70 corridor. Uncertainty remains rather
high with respect to the snowfall accumulations given recent record
heat and anticipated lower SLRs, but a general 1-2 inches may be
possible. When combined with 60+ mph winds, we could still see a
brief period of blizzard or near-blizzard conditions materialize in
parts of central Kansas mainly on Wed morning before precipitation
diminishes from west to east during the afternoon hours. Time/height
X-sections of wind/mixing layer height continue to support very
strong and perhaps damaging winds across much of the area on Wed and
the high wind watch will be expanded eastward into the Flint Hills.

Thu-Fri...Shortwave ridging is progged to quickly build over the
area in the wake of this system with breezy southerly winds
also returning. This will allow temperatures to quickly moderate
with highs in the 60s. A progressive shortwave trough will
sweep over the area on Friday and a slight chance of showers was
maintained in mainly southeast Kansas. Mild temperatures are
anticipated with highs in the 60s and low 70s.

Sat-Mon...Shortwave ridging returns once again on Sat with light
southerly flow and tranquil weather anticipated across the area. By
Sunday, a progressive shortwave trough is progged to emerge from the
Northern Rockies driving a frontal boundary across the Central
Plains. A few showers may accompany the front with increasing
northwest winds in it's wake. Northwest mid/upper flow and
relatively light northwest winds should bring dry weather conditions
and seasonably cool readings to the area early next week with highs
in the lower 60s.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1239 PM CDT Mon Mar 17 2025

VFR conditions will continue through this TAF period. Southerly
winds will begin picking up around 15 kts gusting up to 30 kts.
Winds will diminish around sunset then increase tonight into
Tuesday morning with strong LLWS approximately 2000 ft AGL,
mainly at all sites except RSL. At RSL and GBD, winds will
begin shifting southwesterly after 07z.

&&

.FIRE WEATHER...
Issued at 304 PM CDT Sun Mar 16 2025

Extreme grassland fire danger is expected to develop on Tuesday as
southwesterly winds increase to 20-30 mph with gusts up to 40-45
mph. A strong cold front will arrive late Tuesday evening into
Wednesday morning, shifting winds to the northwest with gusts up
to 60 mph possible.

&&

.CLIMATE...
Issued at 349 AM CDT Sun Mar 16 2025

RECORD HIGHS POSSIBLE TUESDAY (3/18)

Wichita...Record: 83 in 1921 - Forecast: 83

Russell...Record: 78 in 2012 - Forecast: 83

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 10 PM CDT Tuesday for KSZ032-
033-047>053-067>072-082-083-091>096-098>100.
High Wind Watch from late Tuesday night through Wednesday
evening for KSZ032-033-047>051-067-068-082-083-091-092.
Winter Storm Watch from late Tuesday night through Wednesday
afternoon for KSZ032-033.
Red Flag Warning until 9 PM CDT this evening for KSZ049-
051>053-067>072-082-083-091>096-098>100.
High Wind Watch from late Tuesday night through Wednesday
evening for KSZ052-053-069-070-093-094-098.

&&

DISCUSSION...MWM
AVIATION...GC/MWM
FIRE WEATHER...BRF/JC/MWM
CLIMATE...JC/MWM
Hazardous weather outlook, Mar 17, 4:07 AM CDT, 11 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
407 AM CDT Mon Mar 17 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180915-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
407 AM CDT Mon Mar 17 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Warm, dry, and breezy conditions will elevate fire danger into the
very high and extreme categories this afternoon. Refer to the Red
Flag Warning for additional details.

Very high grassland fire danger may persist into tonight with winds
gradually increasing across the area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Very warm conditions and gusty winds will elevate the grassland
fire danger into the very high and extreme categories across the
entire area Tuesday afternoon. Refer to the Fire Weather Watch for
additional details.

Another powerful system will impact the region late Tuesday into
Wednesday. A period of snowfall and wind gusts up to 65 mph may
create blizzard-like conditions across portions of central Kansas.
Refer to the Winter Storm Watch and High Wind Watch for additional
details.

Very high fire danger is possible Friday across the entire area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:36 AM CDTHigh Wind WatchICTBarton, Butler, Chase, Chautauqua, Cowley, Elk and 14 more24 hr

Nearby

Red Flag Warnings in Kansas, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.